Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 240, NWS St. Louis, MO

July 26, 2008Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 26, 2008, 10:25 PM CDT for Lincoln County, Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2008, 10:25 PM CDT (03:25 UTC)
Expired
Jul 27, 2008, 11:20 AM CDT
In force
13 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 270325
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CDT SAT JUL 26 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY


.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL INCLUDING
THE 5 TO 10 INCHES OF PRECIPITATION THAT FELL OVER NORTH CENTRAL AND
NORTHEASTERN MISSOURI THURSDAY MORNING INTO FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-280325-
/O.NEW.KLSX.FL.W.0240.080727T0325Z-080728T0742Z/
/TRYM7.1.ER.080727T0300Z.080727T0600Z.080727T0742Z.NO/
1025 PM CDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY.
* UNTIL SUNDAY.
* AT 10 PM SATURDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 23 FEET OVERNIGHT 
  AND SHOULD FALL BELOW FLOOD STAGE SUNDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   07/27  07/28  07/29  07/30  07/31

CUIVRE RIVER
  TROY             21   21.0       6.0    5.4    5.2    5.2    5.1
1 follow-up statement
000 
WGUS83 KLSX 271620
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 AM CDT SUN JUL 27 2008


...THE FLOOD WARNING IS CANCELLED FOR THE CUIVRE RIVER NEAR TROY
AFFECTING LINCOLN COUNTY...


  THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT.


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-271649-
/O.CAN.KLSX.FL.W.0240.000000T0000Z-080728T0742Z/
/TRYM7.1.ER.080727T0300Z.080727T0445Z.080727T0736Z.NO/
1119 AM CDT SUN JUL 27 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 10:00 AM SUNDAY THE STAGE WAS 16.9 FEET. 
* FELL BELOW FLOOD STAGE AT  2:36 AM SUNDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   07/28  07/29  07/30  07/31  08/01

CUIVRE RIVER
  TROY             21   16.9       7.1    5.9    5.4    5.3    5.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 26, 6:24 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 26, 6:24 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT SAT JUL 26 2008

.DISCUSSION...
/357 PM CDT SAT JUL 26 2008/

IN THE NEAR TERM...WEEPING AC DECK OVER SRN IA IS MOVING INTO THE
NRN FA. SO FAR NO REPORTS OF ANYTHING MORE THAN SPRINKLES...BUT IT
IS FALLING OUT OF CLOUDS WITH BASES OF 12-15KFT. THIS IS ASSOCIATED
WITH A VORT MAX AND WILL PRIMARILY CROSS THRU THE NRN FA DURING THIS
EVENING. OTHERWISE...MAIN FOCUS WILL TURN OUT W...WHERE BAROCLINIC
ZONE AND THE RICH MOISTURE AND INSTABILITY WE HAD YESTERDAY HAS BEEN
SHUNTED TO THE SOUTHWEST BY FRONT.

THIS MOISTURE AND INSTABILITY WILL SLOWLY BEGIN TO WORK ITS WAY BACK
INTO OUR AREA AS WEAK HI PRES BEHIND THE FRONT IS QUICK TO SLIDE TO
THE E BY LATER TONIGHT. SOME WEAK FORCING ON APPROACHING FRONTAL
ZONE MAY KICK OFF AN ISOLD TSRA AND HAVE PLACED SLIGHT CHANCES FOR
CNTRL MO.

HAVE PUSHED BACK TIMING OF POTENTIAL MCS FROM SUNDAY TO SUNDAY NIGHT
AS MOISTURE/INSTABILITY RETURN HAS SLOWED. DUE TO THE UNCERTAINTY OF
TRACK...HAVE JUST CHANCE CATEGORY POPS AT THIS TIME...BUT AM
THINKING IT WILL PRIMARILY IMPACT THE NRN AND ERN FA SUNDAY NIGHT
AND EARLY MONDAY. IF THIS SCENARIO HAPPENS...AND ADDITIONAL SCENARIO
WILL BE OUTFLOW THAT THIS WILL GENERATE TO BE USED AS FOCUS FOR
ADDITIONAL TSRA ON MONDAY AFTERNOON IN OTHER PARTS OF ERN/CNTRL MO.

HEAT WILL ATTEMPT TO RETURN ON MONDAY AS WELL WITH THE MOISTURE AND
INSTABILITY...BUT QUESTIONABLE AS TO HOW EFFECTIVELY IT WILL RETURN
DUE TO EXPECTED CLOUDS AND PCPN. LEANED TOWARDS THE COOLER MOS TEMPS
ON MONDAY FOR THIS REASON...BUT ALSO THE MAV HAS HAD A TENDENCY TO
BE TOO WARM ANYWAY. HAVE BOUGHT MORE INTO MAV/MEX MOS FOR TUESDAY...
ESPECIALLY WITH SWLY FLOW EXPECTED TO SET UP AND LESSER PCPN CHCS.
THIS COULD SURGE HEAT INDICES TO NEAR 105 IN SPOTS...ESPECIALLY FOR
STL CITY AND ENVIRONS.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...MEDIUM RANGE
MODELS ARE IN GENERAL AGREEMENT THAT OUR FAMILAR NWLY FLOW PATTERN
AT H500 WILL CONTINUE THRU THE EARLY PART OF THE PERIOD...BUT BE
FACED WITH AN EVER INCREASINGLY ASSERTIVE RIDGE BY NEXT WEEKEND.
SOURCES OF DISAGREEMENT AMONGST THE MODELS REMAIN WHAT TO DO WITH
THE REMNANTS OF DOLLY INSOFAR AS HOW FAST TO BRING IT AROUND THE
BACKSIDE OF THE RIDGE AND WHERE EXACTLY TO TRACK IT THRU. A VERY
BROAD MODEL CONSENSUS STILL FAVORS THE WED-THURS TIME FRAME AND AS
SUCH...HAVE KEPT IN CHANCE POPS DURING THAT PERIOD. AT THE
SURFACE...A FRONTAL BOUNDARY IS EXPECTED TO DROP INTO OUR REGION BY
LATE NEXT WEEK BUT CONFIDENCE IN PLACEMENT AND TIMING IS EVEN LOWER
THAN TRYING TO FIGURE WHEN DOLLY/S REMNANTS WILL GET HERE...AND SO
WILL ONLY FIGURE IN WITH SLIGHT CHANCE POPS AT THIS JUNCTURE. BUT
WITH EVER INCREASINGLY ASSERTIVE H500 RIDGE...WHICH WOULD BE A GOOD
SEGWAY INTO AUGUST...CHANCES OF MUCH SWD PENETRATION OF FRONTS LOOKS
SLIMMER. TEMPS FORECASTED AOA NORMAL FOR THIS TIME OF YEAR.

TES

&&

.AVIATION...
/532 PM CDT SAT JUL 26 2008/
FOR THE 00Z TAFS...NWLY SFC WNDS WILL BCM LGT THIS EVNG AS SFC RDG
EXTDG FM WRN MN SE THRU NERN MO BLDS SEWD THRU IL...THEN THE SFC
WNDS WL BCM SELY ON SUN AS THE SFC RDG SHIFTS E OF THE CWA. MID
LVL CLOUDS OVER NERN MO W CNTRL IL AHD OF A NW FLOW SHRTWV TROF
MAY BRIEFLY GRAZE STL THIS EVNG...BUT SHOULD REMAIN MAINLY NE OF
STL/SUS. THE DIURNALLY DRIVEN CUMULUS CLOUDS SHOULD DISSIPATE
EARLY THIS EVNG WITH LOSS OF DAYTIME HTG. CONVECTION SHOULD REMAIN
W OF THE TAF SITES TGT BUT MAY HAVE SOME HI LVL DEBRIS CLOUDINESS
ESPECIALLY IN COU. MAY HAVE SOME LGT FOG LT TGT/EARLY SUN MRNG BUT
IT WILL NOT BE AS BAD AS EARLY SAT MRNG AS THERE WAS PLENTY OF
HTG AND MIXING THIS AFTN AND THERE WILL BE SLIGHTLY LWR SFC DWPTS
TGT ESPECIALLY IN UIN. DIURNAL CUMULUS CLOUDS WILL DVLP AGAIN BY
LT SUN MNRG. CONVECTION MAY DVLP OR MOVE INTO UIN AND COU SUN
AFTN BUT MAY LEAVE OUT OF THE TAFS ATTM AS THE PROBABILITY LOOKS
FAIRLY LOW.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 26, 4:05 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT SAT JUL 26 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 PM CDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PARTS OF NORTHEAST
AND CENTRAL MISSOURI LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA ON
SUNDAY THROUGH MONDAY. SOME OF THESE STORMS MAY BE SEVERE SUNDAY
AFTERNOON AND SUNDAY NIGHT...PRODUCING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL.

TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE
EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO
BETWEEN 100 AND 105 DEGREES EACH DAY BETWEEN MONDAY THROUGH
FRIDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS IMMEDIATE
SURROUNDING AREA.

THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:05 PM CDTAreal Flood WarningLSXMonroe, Shelby12 hr
Jul 26, 8:15 PM CDTAreal Flood WarningLSXLincoln, Montgomery11 hr
Jul 27, 7:50 AM CDTAreal Flood WarningLSXMonroe, Shelby14 hr
Jul 27, 3:45 PM CDTFlash Flood WatchLSXAudrain, Knox, Lewis, Marion, Monroe, Pike and 2 more18 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.